TheLupusSite.com banner

1 - 6 of 6 Posts

·
Registered
Joined
·
40 Posts
Discussion Starter #1
Hi everyone,

I am wondering if anyone can give me some help with this one. I am currently in a flare but being treated with prednisone and going along OK.

I am having what maybe hot flushes or that's what they seem like, but....I actually finished having hot flushes with menapause about 12 months ago. I am 51.

I am wondering if I am having low grade fevers as they don't come from my chest upwards like the menopause ones, rather my head and neck and sometimes the small of my back gets very hot and sweaty, this lasts for anything between 1 minute up to about 10 mins (max).

It sounds like a silly question I know,:hehe: but its hard to know what is happening when you have been prone to hot flushes for years!! Horrid things they are! :mad:

Could it even be something to do with the steroids?

I am currently weaning off the pred. Started on 50 mg a day, about 6 weeks ago, now down to 7.5mg a day. Want to get off them as I am getting very round in the face and even rounder in the tummy!! Weight seems to be clinging to every part of me.

Any ideas anyone?

Lyn
 

·
Registered
Joined
·
150 Posts
Hi Lyne,

I also suffer from flushing and low grade fever as part of my lupus symptoms. They do seem to worsen when I'm on prednisone.

Take care,

Susan
 

·
Registered
Joined
·
149 Posts
I've also had friends who have said they have had hot flushes intermittently up to 10 years after their last period, so I guess it could still be menopause. I know my hot flushes do seem to change in quality a bit, and I will have a run of them and then not for a while.
 

·
Registered
Joined
·
391 Posts
Hi Lyn!

My low-grade fevers make me feel much the way you described. I'm 44, and not menopausal just yet, so I don't have anything to compare with.

When I get a low-grade fever, my face and neck feel hot, and sometimes the small of my back gets sweaty. My hands and feet are always freezing during the fever. It is the combination of hot face and cold extremities that tips me off to a fever.

Terri
 

·
Registered
Joined
·
602 Posts
Hi Lyn,

Prednisone can cause hot flushes, I would sweat like crazy on it. I'm not saying that's what it is but it was a prominent side effect for me.

If you are unsure, you could ring your doctor and let them know.

Hope it gets better soon.
 

·
Registered
Joined
·
5,267 Posts
Did you try to take your temperature when you think you are having low grade fevers? That would be a way to tell.

I think Predn. has a lot of side effects and it really could be just that or a combination of the predn., mena., and not feeling good.

It is aweful to be getting them though. I hope that reducing the predn maybe helps.
 
1 - 6 of 6 Posts
Top